Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 71, NWS Blacksburg, VA

May 20, 2017Carroll County, Grayson County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2017, 2:16 PM EDT for Carroll County, Grayson County, Wythe County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 2:16 PM EDT (18:16 UTC)
Expired
May 20, 2017, 3:01 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, VA, Grayson County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WUUS51 KRNK 201816
SVRRNK
VAC035-077-197-201915-
/O.NEW.KRNK.SV.W.0071.170520T1816Z-170520T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
216 PM EDT SAT MAY 20 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wythe County in southwestern Virginia...
  Northwestern Carroll County in southwestern Virginia...
  Northeastern Grayson County in southwestern Virginia...

* Until 315 PM EDT

* At 216 PM EDT, severe thunderstorms were located along a line
  extending from near Cripple Creek to near Ivanhoe, moving northeast
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines. 

* Locations impacted include...
  Patterson...
  Speedwell...
  Byllesby...
  Cripple Creek...
  and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3681 8123 3693 8079 3691 8076 3680 8074
      3669 8117
TIME...MOT...LOC 1816Z 216DEG 10KT 3679 8109 3683 8089 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
276 
WWUS51 KRNK 201849
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
249 PM EDT SAT MAY 20 2017

VAC035-077-197-201915-
/O.CON.KRNK.SV.W.0071.000000T0000Z-170520T1915Z/
Wythe VA-Carroll VA-Grayson VA-
249 PM EDT SAT MAY 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN WYTHE...NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON
COUNTIES...

At 249 PM EDT, severe thunderstorms extended from near Coleman Store
to Sylvatus, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines. 

Locations impacted include...
Patterson...
Byllesby...
Ivanhoe...
Sylvatus...
and Cripple Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3684 8111 3693 8079 3691 8076 3680 8074
      3673 8105
TIME...MOT...LOC 1849Z 223DEG 10KT 3686 8102 3688 8077 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
245 
WWUS51 KRNK 201901
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
301 PM EDT SAT MAY 20 2017

VAC035-077-197-201910-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-170520T1915Z/
Wythe VA-Carroll VA-Grayson VA-
301 PM EDT SAT MAY 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN WYTHE...NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON
COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3684 8111 3693 8079 3691 8076 3680 8074
      3673 8105
TIME...MOT...LOC 1858Z 216DEG 10KT 3688 8100 3690 8075 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:58 PM EDT, 18 minutes earlier.

Area forecast discussion, May 20, 1:58 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
158 PM EDT Sat May 20 2017

.SYNOPSIS...
Unsettled weather is anticipated through early Monday as an
upper level trough of low pressure over the central U.S. moves
east, erroding the warm subtropical ridge over the eastern
United States.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM EDT Saturday...

Backdoor surface front has advanced southwest of
Charlottesville and south to Norfolk this morning as seen in
the wind shift to the northeast and the progression of lower
clouds and pressure rises over the Delmarva peninsula on the
MSAS analysis. Have raised maximum temperatures ahead of the
front based on current trends in the observations and the latest
gridded LAMP guidance. SPC SREF as well as the HI-RES nmm and
arw put the most likely location of thunderstorm development
mainly southwest of a Bluefield to Martinsville line this
afternoon with areal coverage of thunderstorms increasing during
the late afternoon across the mountains.

This front will be converging with the warm southwesterly flow
aloft which will persist per the subtropical ridge just off the
southeast Atlantic coast holding its ground. Net result will be
an area of convergence along the front which will provide the
focus for showers and thunderstorms this afternoon and evening.

Attm it appears the axis of greatest instability will bisect
the CWA from northwest to southeast just ahead of the front and
right through the center of the CWA vicinity of an LWB-ROA-DAN
sort of corridor during the peak heating part of today. As such,
expect the greatest CAPE to pool within this region providing
the fuel for strong to potentially severe storms. Similar to
yesterday, the main severe threat would be from wind (40-60 mph
sort of max gusts), in addition to some hail. Another concern
would be potential for isolated flash flooding per orientation
of the front which would support backbuilding along the
boundary. On the average, anticipating between 0.50 to 1.00
inch of rain, but the potential will exist for locally higher
amounts, with some of the hires models suggesting isolated cores
of 2 to 3 inches associated with storms which track over the
same area.

Temperatures today will once again head for the 80s, but with
more cloud cover around, these numbers will be a few degrees
lower than Friday. Areas northeast of Lynchburg will also begin
to encounter a cooler northeast wind as the surface front
enters the forecast area from the northeast, the cool advection
negating some of the daytime insolation.

For tonight, the surface front will continue to make inroads to
the CWA, and is expected to push cooler air into all areas by
daybreak Sunday. Showers will continue along the frontal
boundary which will favor the southern and western sections of
the CWA with time. Overrunning of this airmass by southwest wind
flow aloft will maintain mid-level instability, so not eager to
pull pops completely, even after midnight. Temperatures tonight
will retreat into the upper 50s-lower 60s...the coolest readings
northeast of the Roanoke valley into northern VA.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM EDT Saturday...

It continues to be unsettled for Sunday and into the first half of
Monday. 00z global model guidance continues to display reasonably
good agreement on the idea that the mid-level subtropical ridge axis
builds eastward, being replaced by increasing southwest flow aloft.
A surface cold front trailing from the eastern Ohio Valley southward
to the western Alleghanies then south-southwest into the Tennessee
Valley early Sunday morning is apt to make slow eastward progress.
With a continued feed of moisture ahead of the front from the
western Atlantic and the eastern Gulf, there may be multiple rounds
of showers and thunderstorms through the Sunday late morning into
Monday afternoon timeframe. Abundant cloud cover appears likely to
limit potential for stronger storms through this period. Flow aloft
is sufficiently strong enough to keep individual showers and storms
moving along. However given we have had several periods of showers
and thunderstorms in recent days, rainfall from this frontal system
projected to total 1 to 1.75" based heavily on latest WPC QPF
(locally higher in thunderstorms) opens the door for potential
localized flooding. Rainfall appears to be the steadiest/heaviest
during the Sunday evening into Monday morning timeframe. Will
continue to mention this period as one to bear close watch for
at least minor hydro issues in the HWO.

Front slips far enough southward Monday evening into the central
Carolinas that an weak high pressure builds into the northern two-
thirds of the CWA. Cooler 850 mb temperatures to around +7 to +10C
and at least some radiational cooling makes Monday evening the
coolest of the period. Didn't include in the grids but potential for
patchy fog if radiational cooling is strong enough and winds light
enough as well.

Into Tuesday, dominant feature in mid-levels is a sprawling
trough over the northern tier of states. Unfortunately what this
means for us is that with spokes of energy rotating around the
trough and interacting with remnant baroclinic zone over the
Gulf states, another shot of wet weather emanating from the Deep
South appears to be in the cards for later into Tuesday.

Compared to climatology, high temperatures trend near to slightly
below normal through Tuesday, coolest earlier in the period. Lows on
the other hand trend near to slightly above normal given several
periods of cloudiness, coolest Monday evening.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 400 AM EDT Saturday...

Cold front crosses through on Wednesday leading in a colder air mass
over the area for Wednesday and Thursday. ECMWF shows the potential
for some gusty winds behind Wednesday's front. Expecting showers and
thunderstorms along each of the front with the potential for heavy
rain. Overall troffing and periods of rain will result in below
normal temperatures for much of the week. Have trended toward cooler
daytime temperatures for Monday through Friday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 155 PM EDT Saturday...

Scattered thunderstorms were develop in the central
Appalachians. Expect heavy rain and gusty winds with any of the
stronger storms. A backdoor cold front will push southwest
across the region after sunset. They front was close to KFVX at
18Z and models have it reaching KBLF and KBCB after midnight.
MVFR clouds are expected to fill in behind the front late
tonight. Medium confidence how low the ceilings will be. Bufkit
suggested IFR ceilings are possible.

Amount of cloud cover and location of the front will impact
where there will be thunder and heavier rainfall. Low level
convergence increases Sunday morning. Showers will become
widspread across the region with little improvement in
ceilings.

Extended Aviation Discussion...

Wet weather will continue Sunday night and Monday with an
opportunity for showers and thunderstorms and MVFR ceilings and
visibilitys, especially along and ahead of a cold frontal
passage Monday. Improvement is expected behind Monday's front
with dry weather returning Monday night into Tuesday. Another
front may then bring the next round of showers and subsequent
MVFR by Wednesday. Drier weather with VFR conditions is expected
behind the front.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...AL
LONG TERM...AL
AVIATION...AMS/PM
Hazardous weather outlook, May 20, 4:39 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
439 AM EDT Sat May 20 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-210845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
439 AM EDT Sat May 20 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop again today, mainly
in the afternoon. A few may become strong, producing gusty winds and
hail. In addition, heavy rainfall from slower moving thunderstorms
may produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slow moving cold front will bring showers and embedded
thunderstorms Sunday afternoon into Monday. Additional rainfall from
the front may trigger localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 20, 10:48 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 AM EDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND DMG     3 NNE HODGES            37.15N 79.17W
05/19/2017                   CAMPBELL           VA   911 CALL CENTER

            TREE FELL ON A CAR AT INTERSECTION OF EAST FERRY ROAD AND
            MARYSVILLE ROAD

0144 PM     TSTM WND DMG     2 SSW MIKE              37.19N 78.93W
05/19/2017                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON RED HOUSE ROAD

0431 PM     TSTM WND DMG     4 WSW ELMO              36.64N 79.20W
05/19/2017                   PITTSYLVANIA       VA   911 CALL CENTER

            TREE FELL ON A POWERLINE AND CAUGHT ON FIRE.

&&

MBS
Special weather statement, May 20, 12:57 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1257 PM EDT SAT MAY 20 2017

VAZ009-015-201730-
Grayson-Smyth-
1257 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN SMYTH AND CENTRAL GRAYSON COUNTIES...

At 1257 PM EDT, a strong thunderstorm was located over Troutdale,
moving northeast at 10 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Sugar Grove...
Mount Rogers National Recreation Area...
Troutdale...
Volney...
and Rugby.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3690 8133 3677 8126 3676 8123 3667 8116
      3658 8145 3673 8157
TIME...MOT...LOC 1657Z 239DEG 10KT 3670 8145

MBS
Special weather statement, May 20, 1:06 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
106 PM EDT SAT MAY 20 2017

WVZ507-508-201800-
Western Greenbrier-Eastern Greenbrier-
106 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN GREENBRIER COUNTY...

At 106 PM EDT, a strong thunderstorm was located over Leonard, moving
east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Renick...
Neola...
Falling Spring...
Trout...
and Rorer.

LAT...LON 3817 8036 3811 8036 3804 8026 3804 8016
      3806 8011 3806 7996 3804 7997 3803 7997
      3800 8000 3790 8013 3801 8048 3818 8042
TIME...MOT...LOC 1706Z 286DEG 13KT 3808 8037

MBS
Special weather statement, May 20, 1:09 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
109 PM EDT SAT MAY 20 2017

VAZ018-022-023-201815-
Botetourt-Craig-Roanoke-
109 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN ROANOKE...CENTRAL CRAIG AND SOUTHWESTERN BOTETOURT
COUNTIES...

At 109 PM EDT, a strong thunderstorm was located over Abbott, moving
east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Troutville...
New Castle...
Catawba...
and Abbott.

LAT...LON 3747 7974 3742 7976 3741 7979 3741 7980
      3740 7981 3738 7979 3738 7978 3735 7979
      3732 7984 3731 7985 3737 8025 3754 8023
TIME...MOT...LOC 1709Z 285DEG 13KT 3743 8017

MBS
Special weather statement, May 20, 1:41 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
141 PM EDT SAT MAY 20 2017

VAZ012-201845-
Wythe-
141 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT WYTHE COUNTY...

At 141 PM EDT, a strong thunderstorm was located near Speedwell,
moving northeast at 20 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Wytheville...
Rural Retreat...
Max Meadows...
Patterson...
and Speedwell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3704 8104 3707 8092 3703 8089 3688 8074
      3685 8083 3681 8103 3679 8108 3677 8109
      3677 8116 3676 8122 3677 8126 3688 8132
TIME...MOT...LOC 1741Z 240DEG 16KT 3683 8123

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:55 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell65 min
May 20, 1:58 AM EDTSpecial Weather StatementRNKGrayson, Wythe, City of Galax32 min
May 20, 2:53 AM EDTSpecial Weather StatementRNKPatrick52 min
May 20, 12:57 PM EDTSpecial Weather StatementRNKGrayson33 min
May 20, 1:09 PM EDTSpecial Weather StatementRNKCraig66 min
May 20, 1:25 PM EDTAreal Flood AdvisoryRNKGrayson3 hr
May 20, 1:30 PM EDTSevere Thunderstorm WarningRNKGrayson60 min
May 20, 1:41 PM EDTSpecial Weather StatementRNKWythe64 min
May 20, 1:48 PM EDTFlash Flood WarningRNKGrayson6 hr
May 20, 2:36 PM EDTSpecial Weather StatementRNKFranklin39 min
May 20, 2:46 PM EDTSpecial Weather StatementRNKBotetourt59 min
May 20, 2:57 PM EDTAreal Flood AdvisoryRNKCarroll, Pulaski, Wythe2 hr
May 20, 3:10 PM EDTSpecial Weather StatementRNKSmyth35 min
May 20, 3:32 PM EDTSpecial Weather StatementRNKGiles43 min
May 20, 3:35 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem55 min
May 20, 3:40 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington65 min
May 20, 4:10 PM EDTSpecial Weather StatementRNKRoanoke35 min
May 20, 4:19 PM EDTFlash Flood WarningRNKCraig6 hr
May 20, 4:23 PM EDTSpecial Weather StatementRNKTazewell52 min
May 20, 4:24 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke66 min
May 20, 4:37 PM EDTSevere Thunderstorm WarningRNKGiles41 min
May 20, 4:45 PM EDTSpecial Weather StatementRNKAlleghany60 min
May 20, 5:06 PM EDTAreal Flood AdvisoryRNKGiles3 hr
May 20, 5:11 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge64 min
May 20, 6:13 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington32 min
May 20, 6:16 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
May 20, 6:45 PM EDTSpecial Weather StatementRNKCampbell30 min
May 20, 6:53 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg22 min
May 20, 6:58 PM EDTSevere Thunderstorm WarningRNKCampbell, Pittsylvania62 min
May 20, 7:22 PM EDTSevere Thunderstorm WarningRNKPittsylvania53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.